MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD ECLIPSE NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL (SINGAPORE) BD ECLIPSE NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305767
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of birth: unknown.The patient¿s age was used to determine a placeholder date for this field.Fda notified?: the initial reporter also notified the fda via medwatch # (b)(4).A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd eclipse¿ needle pulled out of the hub when withdrawn from the chest wall.Imaging was required to locate the needle, and it was noted to move with the patient's respiration.A wire was used to locate the "most superficial aspect" of the needle in the pectoralis minor.Ct surgery, icu triage, and general surgery were consulted with ir to enter the left chest wall for "exploration/cutdown".Initial attempts failed, but a video-assisted thoracoscopic surgery was performed and the needle was removed from the lung parenchyma and pleural cavity.The patient recovered without complications in the icu.The following information was provided by the initial reporter: during port removal, a 25-g needle used for local anesthesia was noted to have detached from the hub upon withdrawal from the chest wall.Attempts were made with ct to locate the needle for retrieval.Soon after it was noted to move with respiration raising concern for mtra pulmonary migration.A wire was used to localize the most superficial aspect of the needle in the pectoralis minor.Ct surgery, icu triage and general surgery consulted with ir to develop a plan resulting in going to the or for left chest wall exploration/cutdown.After initial attempts failed, a left video assisted thoracoscopic surgery (vats) was performed during which the needle was removed from the lung parenchyma and the pleural cavity.Patient recovered without complications in the icu.From visual examination of the needle, it appears the needle did not break but became detached from the hub.
 
Additional Manufacturer Narrative
Investigation summary no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot number was performed and no recorded quality problems or rejections to this incident were found.Based on the quality team's investigation, the root cause of this incident cannot be determined.
 
Event or Problem Description
It was reported that the bd eclipse¿ needle pulled out of the hub when withdrawn from the chest wall.Imaging was required to locate the needle, and it was noted to move with the patient's respiration.A wire was used to locate the "most superficial aspect" of the needle in the pectoralis minor.Ct surgery, icu triage, and general surgery were consulted with ir to enter the left chest wall for "exploration/cutdown".Initial attempts failed, but a video-assisted thoracoscopic surgery was performed and the needle was removed from the lung parenchyma and pleural cavity.The patient recovered without complications in the icu.The following information was provided by the initial reporter: during port removal, a 25-g needle used for local anesthesia was noted to have detached from the hub upon withdrawal from the chest wall.Attempts were made with ct to locate the needle for retrieval.Soon after it was noted to move with respiration raising concern for intrapulmonary migration.A wire was used to localize the most superficial aspect of the needle in the pectoralis minor.Ct surgery, icu triage and general surgery consulted with ir to develop a plan resulting in going to the or for left chest wall exploration/cutdown.After initial attempts failed, a left video assisted thoracoscopic surgery (vats) was performed during which the needle was removed from the lung parenchyma and the pleural cavity.Patient recovered without complications in the icu.From visual examination of the needle, it appears the needle did not break but became detached from the hub.

Brand Name
BD ECLIPSE NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key11598914
Report Number8041187-2021-00231
Device Sequence Number3617095
Product Code FMI
UDI-Device Identifier30382903057673
UDI-Public30382903057673
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K161170
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model Number305767
Device Catalogue Number305767
Device Lot Number0052504
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/05/2021
Supplement Date Received by Manufacturer04/12/2021
Initial Report FDA Received Date03/31/2021
Supplement Report FDA Received Date04/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR